MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY FLEX-EXT SPACER 13MM; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. JOURNEY FLEX-EXT SPACER 13MM; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 74018613
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an efip inspection the device was found broken.No case involved.
 
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirms the device fractured into two piece.Both pieces were returned for evaluation.This instrument exhibit signs of significant use and wear.The device was manufactured in 2006.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JOURNEY FLEX-EXT SPACER 13MM
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10199555
Report Number1020279-2020-02769
Device Sequence Number16380924
Product Code JWH
UDI-Device Identifier03596010557131
UDI-Public03596010557131
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74018613
Device Catalogue Number74018613
Device Lot Number06BM10313
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/02/2020
07/29/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date06/26/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1